What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 23, 8:59 PM CST, 2 minutes earlier.
Area forecast discussion, Jun 23, 8:59 PM CST, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
959 PM CDT Fri Jun 23 2017
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
A band of showers and thunderstorms with heavy rainfall along an
outflow boundary has dropped south to Interstate 20 west of
Interstate 55 but was still generally northwest of Highway 25 in
our northeast. This activity is expected to slowly sag south the
remainder of the night so have adjusted pops to match the radar
trend. The cold front was still noted well north of our CWA and is
expected to drop into our northern zones before daybreak. The
threat for strong to severe storms has ended but a concern for
locally heavy rainfall will continue across our southern half the
remainder of the night. Flooding is still being reported across a
couple of our southeast counties. Looking at expected convection
Saturday, a Flash Flood Watch may be warranted and issued later
tonight. /22/
Prior discussion below:
Tonight and Saturday:
Although band of tropical showers continues to slowly pull away
to the east, deep moisture will remain over the area at least one
more day as PWs of 2 to 2.25 inches remain common. A cold front
moving into north AR at the moment has sparked a band of storms in
that vicinity. CAM models are showing this band of storms move
rapidly south during the late afternoon and evening and look to
pose at least a limited threat of severe given the wind fields in
place. Still plan to let the flash flood watch expire as the
precipitation that moves through tonight will have better speed
lessening the rainfall duration at any one spot.
The front will work its way southward through the forecast area
Saturday. With deepest moisture and most instability in the south,
best POPs will exist there. At this point, the drier air does not
look to arrive until Saturday night from the north. /26/
Saturday night through next Friday morning:
After a much wet and stormy period due to Tropical Storm Cindy
bringing in such an anomalous surge of PWs these past few days,
expect a cold front to finally come through near the start of the
period and bring in a much needed drying across the area.
As a large trough deepens over the northern Great Lakes, expect
the remnants of Tropical Depression Cindy to quickly eject
northeast and become phased with the upper level flow. This will
help drive a strong upper jet over the northern Great Lakes and
help the trough to amplify into the mid-upper Mississippi Valley.
In turn, strong surface ridging near 1025mb to begin to develop
in the north- central Great Plains and much drier air down will
move down towards our area. Saturday night into Sunday this cold
front will just be moving through the area, while best chance for
rain & storms to remain over the southern half of the area, south
of the I-20 corridor. The cold front should be in the Highway 84
corridor by Saturday evening and near there to near the Gulf Coast
by daybreak. Before the front moves through, PWs will remain
anomalously high, in the 2 to 2.5 inch range and 850mb Theta-E
values near 330-340K. There won't be strong forcing but could not
rule out some locally heavy downpours due to high moisture and a
few scattered thunderstorms due to some lingering instability.
These lingering rain & storms & clouds will keep temperatures
still below normal in the low-mid 80s Sunday.
Expect these thunderstorms and rain chances to finally move out
by Sunday night into Monday as much drier air, with 850mb Theta-E
values near 300K and PWs between three quarters of an inch to an
inch. This in addition with strong surface ridging, near
1020-1025mb, will help bring in a very nice and much needed drier
pattern to the start of the week. There could be some lingering
light rain showers in the Highway 84 corridor on Monday but
expect the driest air to move in Monday night into Tuesday. As the
anomalously strong surface ridging and low PWs (both near record
high & low values, respectively, per NAEFS/GEFS) moves in, expect
a nice, warm and dry pattern through mid-week. Due to such strong
surface high and dry air (dewpoints even into the upper 50s),
expect lows Sunday & Monday night to fall into the low-mid 60s
(possibly into the upper 50s in spots), which is some 5-10 degrees
below normal. If we do radiate that well, we could reach near the
top 5 coolest for record lows. Lows may be a touch warmer on
Tuesday morning due to surface high building east through the
Appalachians and some lingering pressure gradient & light winds in
the area. As the surface high builds off the Atlantic seaboard,
return flow and moisture will build back in by mid-late week
(Wednesday to Thursday next week). Expect more humid conditions
and diurnal thunderstorm chances to increase by late week. /DC/
&&
.AVIATION...
00Z TAF discussion:
Aftn convection has pushed se of HBG and VFR conds were observed
at 23Z areawide. An outflow boundary wl drop south and result in
TSRA activity with gusty north winds by 01Z GLH-GWO. A cold front
wl drop into the HWY 82 corridor after 06Z and result in
additional SHRA/TSRA chances. Outside of TSRA activity, VFR conds
wl prevail until 09Z when MVFR cigs are anticipated then dropping
to IFR 11-14Z. Cigs are expected to slowly improve Saturday
morning. TSRA activity wl become focused across the south by aftn
along the cold front. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 84 69 83 / 74 68 42 27
Meridian 74 85 69 83 / 60 76 50 26
Vicksburg 75 85 69 84 / 79 66 35 31
Hattiesburg 75 87 72 83 / 59 85 55 56
Natchez 74 84 71 82 / 58 79 40 49
Greenville 71 83 66 83 / 48 48 16 8
Greenwood 72 83 66 84 / 50 48 16 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
22/DC/26
Hazardous weather outlook, Jun 23, 1:42 PM CST, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
242 PM CDT Fri Jun 23 2017
ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-241945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-
242 PM CDT Fri Jun 23 2017
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.
.DAY ONE...Tonight and Saturday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
FLOODING
THREAT...Limited
TIMING...Tonight
Another band of showers and thunderstorms will move into the
region from the northwest during the evening. Isolated storms may
become severe with damaging winds being the main threat. Heavy
downpours may also pose a threat for localized flooding.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ024-026-MSZ060>066-072>074-241945-
Catahoula-Concordia-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
242 PM CDT Fri Jun 23 2017
This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.
.DAY ONE...Tonight and Saturday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
26
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Tropical page...
www.weather.gov/jan/tropical
National Hurricane Center Home Page...
www.nhc.noaa.gov/
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
www.spc.noaa.gov/
Meso Analysis...
www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
www.spc.noaa.gov/products/outlook/
Storm Reports...
www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
www.weather.gov/jan/precipmaps
River Forecast Center...
www.weather.gov/lmrfc/
Significant River Flood Outlook...
www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 23, 7:54 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
854 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLOOD 3 WSW SOSO 31.74N 89.32W
06/23/2017 JONES MS EMERGENCY MNGR
BERNIS HILL RD WAS FLOODED.
&&
DLLocal storm report, Jun 23, 7:55 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLOOD 3 SW SOSO 31.72N 89.31W
06/23/2017 JONES MS EMERGENCY MNGR
SUMRALL BRIDGE RD WAS FLOODED.
&&
DLLocal storm report, Jun 23, 7:56 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD 8 SE LAUREL 31.62N 89.04W
06/23/2017 JONES MS EMERGENCY MNGR
TOWNSHIP RD WAS FLOODED.
&&
DLLocal storm report, Jun 23, 8:00 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD 6 ESE SEMINARY 31.54N 89.40W
06/23/2017 JONES MS EMERGENCY MNGR
PHILLIPS RD W WAS FLOODED.
&&
DLLocal storm report, Jun 23, 8:06 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 ENE HAMBURG 33.24N 91.77W
06/23/2017 ASHLEY AR LAW ENFORCEMENT
MULTIPLE TREES DOWNED AROUND ASHLEY COUNTY
BY STRONG OUTFLOW WINDS. WINDS ESTIMATED
40-50 MPH BASED ON SURROUNDING OBSERVATIONS.
&&
DLSpecial weather statement, Jun 23, 8:50 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
950 PM CDT FRI JUN 23 2017
LAZ016-025-MSZ047-053-240345-
Tensas LA-Madison LA-Warren MS-Claiborne MS-
950 PM CDT FRI JUN 23 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS AND CENTRAL
MADISON PARISHES...WARREN AND CENTRAL CLAIBORNE COUNTIES THROUGH
1045 PM CDT...
At 949 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Redwood to near Somerset. Movement
was south at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vicksburg, Tallulah, Redwood, Newellton, St. Joseph, Bovina,
Mansford, Rocky Springs, Le Tourneau, Afton, Yokena, Reganton, Lake
Bruin, Somerset, Richmond, Delta and Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3238 9139 3253 9097 3242 9096 3245 9094
3244 9086 3256 9086 3258 9076 3257 9073
3258 9073 3235 9070 3230 9070 3226 9073
3225 9071 3223 9073 3210 9072 3187 9123
3187 9127 3184 9129 3186 9130 3185 9133
TIME...MOT...LOC 0249Z 340DEG 19KT 3241 9079 3217 9127
DL